Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 8, 2021, 9:11 PM EDT for White County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 9:11 PM EDT (01:11 UTC)
- Expired
- Apr 8, 2021, 9:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County White County, GA
The radar
The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted.
552
WWUS82 KFFC 090111
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
911 PM EDT Thu Apr 8 2021
GAZ016-090145-
White GA-
911 PM EDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY UNTIL
945 PM EDT...
At 910 PM EDT...a strong thunderstorm was over Leaf, or near
Cleveland...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cleveland, Helen, Leaf, Smithgall Woods Conservation Are and Sautee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3472 8364 3469 8364 3467 8365 3467 8364
3466 8366 3462 8364 3460 8364 3456 8363
3456 8376 3469 8380 3473 8363
TIME...MOT...LOC 0110Z 258DEG 23KT 3460 8366
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 8, 8:40 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 8, 8:40 PM EDT, 31 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 840 PM EDT Thu Apr 8 2021 .SHORT TERM /Tonight through Friday Night/... The CWA is located in the warm sector ahead of a cold front currently draped across TN/MS, extending out from an occluded low spinning over MO/IA/IL. While the strongest dynamics are co- located with this low, ample effective bulk shear (45-55 kts, courtesy of a speed max rounding the associated upper trough) and instability (1500-2000 J/kg of SBCAPE) will make for isolated to scattered thunderstorms this afternoon and early evening. A few storms could be strong (with an isolated severe storm possible) with gusty winds, small hail, and locally heavy rainfall the primary threats. With no clear-cut surface feature to really focus convection (as the front remains to our west), I am generally carrying chance PoPs across much of the CWA this afternoon and early evening. The rain and storm chance will taper off after sunset with the loss of daytime heating, giving way to a mostly dry overnight period. Rain chances will increase again on Friday from south to north, starting in the mid-morning hours, as a surge of Gulf moisture is advected across the CWA. The Storm Prediction is carrying a Marginal Risk for severe storms across the western two-thirds of the CWA, and the ingredients for storms will be similar to today's... Not much upper-level support, but decent instability during the peak heating hours of the afternoon and early evening (and the remnant cold front that fails to progress through the CWA) warrant chance to likely PoPs for showers and thunderstorms. Martin && .LONG TERM /Saturday through Thursday/... As the long term period starts on Saturday morning, a closed off upper level low will be dropping southeastward from the High Plains into the Midwest region, serving to set up southwesterly flow aloft and moisture advection over the forecast area through the weekend. Model guidance continues to show a disturbance within this southwesterly flow moving into Lower Mississippi Valley by Saturday morning. An MCS is anticipated to develop ahead of this approaching shortwave. Model solutions remain fairly consistent with the previous run, indicating precipitation on the leading edge of the MCS to enter west Georgia on Saturday morning and persist into the evening on Saturday. Primarily categorical PoPs are thus forecast over north and central Georgia throughout the daytime on Saturday, which will then diminish west to east overnight and into Sunday. One mode of uncertainty to keep an eye on would be the aforementioned shortwave over the Midwest, which is expected move back to the northeast towards the Great Lakes region over the rest of the weekend. The movement of this system will influence the movement of the MCS and determine when the trough axis will clear Georgia. There also remains some disagreement between the latest ECMWF and GFS solutions considering rainfall amounts (especially early Saturday morning), although they are coming better in line in indicating the system will enter northwest Georgia Saturday morning and push south and east throughout the day. Some showers and scattered thunderstorms are also expected to linger on the back side of the leading edge overnight and during the early parts of the day Sunday before clearing out to the east. The bulk of the QPF through the weekend is anticipated to be associated with this MCS. Storm total QPF through the weekend is still consistent with the previous forecast runs, and is expected to mainly range from 1-2 inches over the forecast area, with some higher amounts up to 2-3 inches in west-central Georgia and far north Georgia. A linear convective mode is favored with the leading edge of the MCS as it pushes through the forecast area on Saturday. As far as the severe weather potential is concerned on Saturday, there is some uncertainty on how much the atmosphere can destabilize during the daytime, especially if precipitation becomes more widespread in the early part of the day. At this time, the best chance for severe weather would appear to be in the west and central parts of the state, where some modest instability with CAPE values of around 1000 J/kg could overlap with 0-1 km low level shear values of 30-40 kts and 0-1 km SRH values of 200-300 m2/s2. This potential will need to continue to be monitored as we approach the end of the week. As the trough axis pushes east of the area on Sunday, northwesterly flow on the back side will promote clearing conditions late Sunday into Monday. Brief ridging setting up aloft will lead to drier, more seasonal conditions on Monday and Tuesday. Then, slight chance to chance PoPs will then return as nearly zonal flow sets up over the forecast area, with shortwaves moving through the flow. At this time, limited moisture and forcing associated with these disturbances give me pause on going any more than chance PoPs on Wednesday and Thursday. Model guidance then continues to diverge approaching the end of next week. King && AVIATION... 00Z Update... VFR this evening with ceilings lowering to MVFR after 06z. Some areas of IFR possible. Gradual improvement through the day Friday. Showers and a few thunderstorms developing KCSG to KMCN around sunrise and becoming more widespread across the taf sites during the morning and into the afternoon. Winds variable to light southwest overnight becoming southwest to south 8 to 12 kts after 14z. //ATL Confidence...00Z Update... Medium confidence on timing of lowering ceilings Friday morning and timing of thunderstorms. Medium to high on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 60 79 60 73 / 30 50 60 90 Atlanta 61 78 61 70 / 10 50 60 90 Blairsville 53 75 57 66 / 30 40 60 90 Cartersville 57 79 60 72 / 10 40 60 90 Columbus 63 77 61 73 / 40 60 50 90 Gainesville 59 76 60 69 / 30 40 60 90 Macon 62 78 60 77 / 20 60 40 80 Rome 55 80 61 74 / 10 40 60 90 Peachtree City 60 78 60 72 / 20 50 60 90 Vidalia 62 78 61 83 / 20 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....King AVIATION...41
Hazardous weather outlook, Apr 8, 12:14 PM EDT, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1214 PM EDT Thu Apr 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1214 PM EDT Thu Apr 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible across the area this afternoon and tonight. A few storms could become strong with gusty winds, heavy rain and small hail the primary threats. An isolated severe storm is also possible, mainly over west-central and northwest Georgia. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Additional periods of showers and thunderstorms can be expected Friday and Saturday. The risk for a few strong to severe storms will exist both days, with the threat of locally heavy rain, strong to damaging winds and hail. A brief tornado will also be possible, especially Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 8, 9:11 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
911 PM EDT Thu Apr 8 2021
GAZ016-090145-
White GA-
911 PM EDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY UNTIL
945 PM EDT...
At 910 PM EDT...a strong thunderstorm was over Leaf, or near
Cleveland...moving east at 25 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cleveland, Helen, Leaf, Smithgall Woods Conservation Are and Sautee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3472 8364 3469 8364 3467 8365 3467 8364
3466 8366 3462 8364 3460 8364 3456 8363
3456 8376 3469 8380 3473 8363
TIME...MOT...LOC 0110Z 258DEG 23KT 3460 8366
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:11 AM EDT | Special Weather Statement | FFC | Stewart | 34 min |
| Apr 9, 9:44 AM EDT | Special Weather Statement | FFC | Stewart | 46 min |
| Apr 9, 3:44 PM EDT | Special Weather Statement | FFC | Chattooga | 31 min |
| Apr 9, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 33 min |
| Apr 9, 4:35 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 25 min |
| Apr 9, 4:37 PM EDT | Special Weather Statement | FFC | Gordon | 38 min |
| Apr 9, 4:51 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 24 min |
| Apr 9, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 14 min |
| Apr 9, 5:20 PM EDT | Special Weather Statement | FFC | Catoosa | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.